Alert archive / Indiana / Gale Warnings in 2026

Gale Warning 2, NWS Northern Indiana

January 10, 2026

NWS Northern Indiana issued this gale warning at Jan 10, 2026, 4:02 AM EST. It took effect at Jan 11, 2026, 4:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 4:02 AM EST (09:02 UTC)
In effect from
Jan 11, 2026, 4:00 AM EST
Expired
Jan 11, 2026, 1:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

935 
WHUS73 KIWX 100902
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
402 AM EST Sat Jan 10 2026

LMZ043-046-101715-
/O.NEW.KIWX.SC.Y.0004.260110T1800Z-260111T0900Z/
/O.NEW.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
402 AM EST Sat Jan 10 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots 
  with gusts up to 30 knots and waves 5 to 8 feet expected. For 
  the Gale Warning, northwest winds 25 to 30 knots with gusts up 
  to 35 knots and waves 7 to 11 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, from 1 PM this afternoon 
  to 4 AM EST Sunday. For the Gale Warning, from 4 AM to 1 PM 
  EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
5 follow-up statements
519 
WHUS73 KIWX 101514
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1014 AM EST Sat Jan 10 2026

LMZ043-046-102315-
/O.CON.KIWX.SC.Y.0004.260110T1800Z-260111T0900Z/
/O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1014 AM EST Sat Jan 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots 
  with gusts up to 30 knots and waves 5 to 8 feet expected. For 
  the Gale Warning, northwest winds 25 to 30 knots with gusts up 
  to 35 knots and waves 7 to 11 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. 
  For the Gale Warning, from 4 AM to 1 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Andersen
721 
WHUS73 KIWX 101953
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
253 PM EST Sat Jan 10 2026

LMZ043-046-110400-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/
/O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
253 PM EST Sat Jan 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...For the Small Craft Advisory, west winds 20 to 25 knots 
  with gusts up to 30 knots and waves 5 to 8 feet. For the Gale 
  Warning, northwest winds 25 to 30 knots with gusts up to 35 
  knots and waves 7 to 11 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. 
  For the Gale Warning, from 4 AM to 1 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Andersen
248 
WHUS73 KIWX 110230
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
930 PM EST Sat Jan 10 2026

LMZ043-046-111030-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/
/O.CON.KIWX.GL.W.0002.260111T0900Z-260111T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
930 PM EST Sat Jan 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

* WHAT...For the Small Craft Advisory, west winds 20 to 25 knots 
  with gusts up to 30 knots and waves 5 to 8 feet. For the Gale 
  Warning, northwest winds 25 to 30 knots with gusts up to 35 
  knots and waves 7 to 11 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 4 AM EST Sunday. 
  For the Gale Warning, from 4 AM to 1 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
882 
WHUS73 KIWX 110910
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
410 AM EST Sun Jan 11 2026

LMZ043-046-111800-
/O.EXP.KIWX.SC.Y.0004.000000T0000Z-260111T0900Z/
/O.CON.KIWX.GL.W.0002.000000T0000Z-260111T1800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
410 AM EST Sun Jan 11 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds around 25 knots with gusts up to 35 knots
  and waves 6 to 11 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
416 
WHUS73 KIWX 111615
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1115 AM EST Sun Jan 11 2026

LMZ043-046-120015-
/O.CON.KIWX.GL.W.0002.000000T0000Z-260111T1800Z/
/O.NEW.KIWX.SC.Y.0005.260111T1800Z-260112T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1115 AM EST Sun Jan 11 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 knots with
  a few gusts up to 35 knot gales and waves 9 to 10 feet. For the
  Small Craft Advisory, west winds 10 to 20 knots with gusts up 
  to 30 knots and waves 7 to 10 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, until 1 PM EST this afternoon. 
  For the Small Craft Advisory, until 4 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Andersen

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 10, 12:30 AM EST, 3 hours 32 minutes earlier. Its key messages:

  • A period of light rain expected on Saturday, mixing with snow near and north of the MI border. Little to no snow accumulation.
  • Colder and breezy with scattered snow showers Saturday night into Sunday. Most areas will see little to no snow accumulation, except for areas in northwest IN and sw MI where totals of 1-3" will be possible.
  • Dry and trending warmer early next week.
Area forecast discussion, Jan 10, 12:30 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1230 AM EST Sat Jan 10 2026

.KEY MESSAGES...
- A period of light rain expected on Saturday, mixing with snow near
  and north of the MI border. Little to no snow accumulation.

- Colder and breezy with scattered snow showers Saturday night
  into Sunday. Most areas will see little to no snow
  accumulation, except for areas in northwest IN and sw MI where
  totals of 1-3" will be possible.

- Dry and trending warmer early next week.

&&

.DISCUSSION...
Issued at 157 PM EST Fri Jan 9 2026

Winds rapidly diminish this afternoon into early this evening as
weak low level ridging briefly makes an appearance between systems.
For Saturday, ascent will increase through the column in response to
an upper low digging southeast through Minnesota and Wisconsin,
and a separate southern stream shortwave getting absorbed
northeast into the OH Valley and southern Great Lakes. This
upward motion should allow for a least light precipitation to
accompany a low level trough east through the local area on
Saturday, though there are hints in a split overhead as more
pronounced forcing bypasses west and better moisture quality
remains locked up well to the east. Ptype looks to be a mix of
rain and snow near/north of the MI border with primarily light
rain elsewhere for a time along the aforementioned trough.
Temperatures generally in the mid 30s to near 40 otherwise on
Saturday.

The development and deepening of surface low pressure to the
northeast Saturday night into Sunday will allow a colder/blustery
air mass to wrap in. Several vort lobes will also pivot through late
Saturday into Saturday with scattered snow showers, transitioning to
pure LES in our nw flow snow belts into Sunday morning. Several
inches of snow accumulation will be possible in these areas during
this time with minor travel impacts possible.

A northwest flow regime will generally be in place next week. Monday
into Tuesday will feature a decent rebound in temps as clipper-type
systems track north with the local area in a warm advection regime
north of sfc high pressure. Medium range models have remained
relatively consistent in a cold front dropping through later Tuesday
into Tuesday night with light rain changing to snow showers post-
frontal. There could be a robust, yet brief, lake response sometime
Wednesday into Wednesday night as deep/cold northerly flow follows
in post-frontal.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1230 AM EST Sat Jan 10 2026

Current improvement in ceilings will likely be brief as moisture
advection ahead of the next trough will likely bring a return
to fuel-alternate ceilings within the next 1-3 hours. Associated
cold front will then swing through the area during the day with
IFR ceilings likely and some brief rain, possibly mixing with
snow at KSBN. Not expecting any significant snow accumulations
or visibilities below 1SM at KSBN and precip will likely remain
liquid at KFWA. Return to VFR anticipated by Sat evening but
lake effect snow showers and MVFR ceilings return to KSBN at the
very end of this forecast window.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Steinwedel
AVIATION...AGD
Hazardous weather outlook, Jan 9, 12:56 PM EST, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1256 PM EST Fri Jan 9 2026

INZ006>009-018-027-MIZ080-081-OHZ001-002-004-005-015-016-024-025-
101800-
Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1256 PM EST Fri Jan 9 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A mix of rain and snow mix is possible Saturday, changing to all
snow Saturday night into Sunday. Snow accumulations of around 1 inch
or less are possible Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ012>015-017-020-022>026-032>034-116-203-216-101800-
Starke-Pulaski-Marshall-Fulton IN-Whitley-White-Cass IN-Miami-Wabash-
Huntington-Wells-Grant-Blackford-Jay-Northern Kosciusko-
Southern La Porte-Southern Kosciusko-
1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A mix of rain and snow mix is possible Saturday, changing to all
snow Saturday night into Sunday. Snow accumulations of around 1 inch
or less are possible Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-101800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1256 PM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Conditions hazardous to small craft are possible Saturday afternoon
into Monday, and then again Tuesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005-103-104-204-MIZ078-177-277-101800-
Elkhart-Northern La Porte-Eastern St. Joseph IN-
Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien-
1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A mix of rain and snow is expected Saturday, changing to all snow
Saturday night into Sunday. Snow accumulations of 1 to 3 inches are
possible along and north of the toll road.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ079-101800-
St. Joseph MI-
1256 PM EST Fri Jan 9 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A mix of rain and snow is expected Saturday, changing to all snow
Saturday night into Sunday. Snow accumulations of 1 to 3 inches are
possible along and north of the toll road.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:02 AM ESTSmall Craft AdvisoryIWX24 hr

Nearby

Gale Warnings in Indiana, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.